Translator Disclaimer
18 June 2021 Improved Asymptotic Expansions in High- and Low-Dose Ranges for Generalized Multi-Hit Model of Radiation-Induced Cell Survival
Lei Zhao, Jiahuan Tian, Giovanni Borasi, Dong Mi, Yeqing Sun
Author Affiliations +
Abstract

By considering an upper bound on the number of radiation-induced potential lethal damages that can be repaired in a cell, we have proposed the generalized multi-hit (GMH) model with a closed-form solution, which can better fit various radiation-induced cell survival curves. Recent analysis shows that the asymptotic expansions that we gave before can be used to approximate the generalized single-hit single-target (GSHST) model rather than the GMH model. To illustrate the asymptotic trends of radiation-induced cell survival curves, in this study, we improve the asymptotic expansions of the GMH model in low- and high-dose ranges based on the limit formula of the incomplete gamma function in the corresponding dose ranges. When the upper limit of the number of radiation-induced potential lethal damages is one, the improved expansions of the GMH model can be reduced to the previous expansions of the GSHST model, and the improved asymptotic expansions of the GMH model also indicate that the GMH model has the generalized linear-quadratic-linear (LQL) feature. The numerical simulations indicate that the improved asymptotic expansions in high- and low-dose ranges agree well with the non-linear fitting of the GMH model in six kinds of cell lines under the corresponding dose ranges. In addition, we analyze the relative errors of the improved expansions of the GMH model in high- and low-dose ranges to demonstrate the accuracy and effectiveness of the improved expansions. Based on the error analysis, we further give the reasonable ranges of radiation dose applicable to the improved asymptotic expansions of the GMH model.

©2021 by Radiation Research Society. All rights of reproduction in any form reserved.
Lei Zhao, Jiahuan Tian, Giovanni Borasi, Dong Mi, and Yeqing Sun "Improved Asymptotic Expansions in High- and Low-Dose Ranges for Generalized Multi-Hit Model of Radiation-Induced Cell Survival," Radiation Research 196(3), 306-314, (18 June 2021). https://doi.org/10.1667/RADE-20-00227.1
Received: 27 September 2020; Accepted: 24 May 2021; Published: 18 June 2021
JOURNAL ARTICLE
9 PAGES


Share
SHARE
RIGHTS & PERMISSIONS
Get copyright permission
Back to Top